Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 12, 2016, 4:00 AM CDT for Pierce County, Wisconsin. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2016, 4:00 AM CDT (09:00 UTC)
- Expired
- Jun 12, 2016, 5:00 AM CDT
- In force
- 60 min
- Issued by
- NWS Twin Cities, MN
County Pierce County, WI
The radar
The Minneapolis radar (KMPX), 81 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2466 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
347
WWUS83 KMPX 120900
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
400 AM CDT SUN JUN 12 2016
MNZ070-078-WIZ024-121000-
DAKOTA-GOODHUE-PIERCE-
400 AM CDT SUN JUN 12 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL DAKOTA...
CENTRAL GOODHUE AND WESTERN PIERCE COUNTIES THROUGH 500 AM CDT...
AT 359 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM PRESCOTT TO OAK CENTER. MOVEMENT WAS
NORTHEAST AT 5 MPH.
HALF INCH HAIL IS POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RED WING...RIVER FALLS...HASTINGS...PRESCOTT...WELCH...BAY CITY...
FRONTENAC...DIAMOND BLUFF...WACOUTA...BELLECHESTER...FRONTENAC STATE PARK
AND HAGER CITY.
THIS INCLUDES U.S. HIGHWAY 61 BETWEEN MILE MARKERS 75 AND 104...AND
BETWEEN MILE MARKERS 112 AND 117.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
LAT...LON 4472 9293 4475 9286 4475 9281 4478 9280
4485 9265 4454 9230 4450 9230 4446 9224
4445 9243 4437 9243 4437 9251
TIME...MOT...LOC 0859Z 221DEG 6KT 4472 9280 4437 9238
$$
JPCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 11, 10:49 PM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jun 11, 10:49 PM CDT, 5 hours 11 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1049 PM CDT SAT JUN 11 2016 .SHORT TERM...(This evening through Sunday) Issued at 416 PM CDT Sat Jun 11 2016 High pressure in central Manitoba has brought cooler and much drier air to much of Minnesota and northwest Wisconsin. The only part of our forecast area that still has rather high dew points is the southern couple of tiers of counties in Minnesota, where upper 60s and lower 70s are still common. Shallow high pressure has brought cooling to the lower levels, but temperatures aloft were still rather warm. The drier low level air and plenty of sunshine has allowed for adiabatic profiles across a good share of the area. It's not often when temperatures are able to get into the 90s with an east wind, but that is what has happened at a number of sites just north of the moisture-laden air in southernmost Minnesota. As an example, at 3 pm, Canby was at 95 degrees with a gusty east- southeast wind, and Blaine was at 90 with a northeast wind. Still, with drier air, lows tonight will be able to drop into the lower 60s at Alexandria to Eau Claire, and the mid 50s at Rice Lake. Upper ridge moves into western Minnesota late tonight, and with it, return low level flow and higher dew points. This return flow will keep parts of southwest into south central Minnesota from dropping much below 70 tonight, or maybe even staying at 70-71. There will also be quite the surge in moisture as the upper ridge translates eastward. For example, the nam precipitable water at Alexandria increases from 0.96 to 1.50 from 00Z to 12Z Sunday. Other models are not as aggressive with this, but the trend is well apparent that there will be a decent influx of moisture tonight, spreading north and east. Therefore have a chance of storms over most the area late tonight. Some of the CAMs do show a scattering of storms tonight, mostly in Minnesota. Some of this may linger a few hours past daybreak Sunday, but it should diminish as upper forcing Sunday morning is rather weak. Upper forcing increases quite a bit later Sunday afternoon as the upper ridge moves farther away and a decent strength short wave approaches along the Montana/Canada border. Upper jet will exceed 100 knots and surface front enters western Minnesota late Sunday afternoon. It does look like storms will be a concern late afternoon tomorrow in western Minnesota, and with lower level lapse rates ahead of the front nearly adiabatic, there will be potential for some strong wind. The day two SPC outlook looks good. .LONG TERM...(Sunday night through Saturday) Issued at 416 PM CDT Sat Jun 11 2016 The long term will start with the ridge we have building overhead today breaking down Sunday night, allowing another weak cold front to work through the area. Going through the rest of the week, models continue to show the upper flow amplifying as broad h5 lows develop over the east and west coasts of Canada, with an Omega blocking ridge developing across the center of North America in response. Within the mean ridge however, a shortwave will come out of the four corners region Monday night and will slowly work across the Upper MS Valley within the ridge Tuesday and Wednesday. After Wednesday, the upper low heads for Ohio Valley, with the upper ridging taking over and a dry and increasing hot weather pattern looking to set in from Thursday into next weekend. Sunday night into Monday, 12z guidance has slowed some the front coming across the area in this period. The main impact here is to Monday, with clouds and rain chances lingering a bit longer across southern MN and western WI than the previous forecast had. Convergence along the front looks weak, with the upper wave driving it heading north into Canada around the ridge. This gives us a low shear, weakly forced environment Sunday night. We still expect a solid line of thunderstorms to be ongoing across western MN at the start of the long term. However, the weakening shear within a weakly forced environment will result in the severe threat not lasting much past 3z (10 pm) as the line becomes increasingly broken through the night as it works across MN. Tuesday through Thursday, though guidance continues to differ on exactly where heaviest rain will fall, 12z models generally agree on a faster solution for working this wave through. Therefore, main changes this period were to speed up arrival of higher pops Tuesday afternoon and speed up the lowering of PoPs Thursday/Thursday night. What has not changed is Tuesday night and Wednesday looks to be a very wet period, with a solid 1-3" of rain looking likely pretty much area wide. From the flooding perspective, main stem rivers at the moment are low enough where they can likely handle this rain and things look progressive enough where we should not have a large flash flood threat either, though PWATs near 2" Tuesday afternoon into Tuesday night will at least keep a small flash flood threat in play. As for severe weather, lapse rates look rather meager this far north, which will limit the amount of instability we develop, which in turn will limit updraft strength and our severe threat. Would be more concerned about the severe weather threat, and in particular the threat for weak tornadoes, if the surface low and its associated enhanced low level shear and vorticity coming across MN was progged to do so during a peak heating period as opposed to Tuesday night into Wednesday morning. After Thursday, the upper low will be working across the Great Lakes on its way to the mid-Atlantic states and eventually the southeast with upper ridging taking over much of the CONUS east of the Rockies. This will bring more highs in the mid/upper 80s into the weekend and kick off what could be a prolonged stretch of dry weather for the Upper MS Valley. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1049 PM CDT Sat Jun 11 2016 The concerns during the period revolve around two chances for SHRA/TSRA. The first is across eastern MN and western WI overnight/early Sunday morning as elevated instability moves through. Confidence remains high for scattered SHRA/isolated TSRA late tonight from the Twin Cities on east with tempo groups now in. Chances seem to be less for KAXN and KSTC with just VCSH mentioned. The second chance for storms begins near KAXN late Sunday afternoon and advances towards the Twin Cities by late evening. Confidence is high for TSRA at KAXN and KSTC with tempo groups in along with gusty WNW winds to 45 knots. Otherwise, VFR through the period outside of the SHRA/TSRA. ENE winds overnight 6-12 knots becoming ESE on Sunday 10-20 knots. KMSP...Confidence remains high for scattered SHRA/isolated TSRA between 09z and 13z with a few showers lingering until 17z. A dry afternoon and early evening before a BKN line of storms approaches from the northwest after 03z. There may be some gusty WNW winds to 35 knots or higher as the storms move through late Sunday evening. /OUTLOOK FOR KMSP/ MON...VFR. CHC SHRA/TSRA in the morning. Wind NW to N 5-10 kts. TUE...VFR. CHC SHRA/TSRA in afternoon/evening. Wind E 5-10 kts. WED...MVFR possible. SHRA/TSRA likely. Wind ESE 10 kts. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...TDK LONG TERM...MPG AVIATION...RAH
Hazardous weather outlook, Jun 11, 9:21 PM CDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 921 PM CDT SAT JUN 11 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 130230- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 921 PM CDT SAT JUN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA TONIGHT. ANY STORMS THAT DO DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE THUNDERSTORMS WILL LIKELY SPREAD FROM WEST TO EAST ACROSS THE AREA SUNDAY AFTERNOON AND SUNDAY NIGHT AS A COLD FRONT PUSHES THROUGH. SOME OF THE STORMS SUNDAY NIGHT MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. A SLOW MOVING LOW PRESSURE SYSTEM WILL SPREAD INTO MINNESOTA AND WISCONSIN FROM LATE TUESDAY THROUGH THURSDAY ACCOMPANIED BY A PROLONGED PERIOD OF SHOWERS AND THUNDERSTORMS. THE THREAT FOR SEVERE WEATHER DURING THESE DAYS IS LOW AT THIS TIME...BUT THERE IS A THREAT FOR HEAVY RAIN WHICH COULD LEAD LEAD TO FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE SUNDAY.
In the hours before
Special weather statement, Jun 12, 2:20 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
220 AM CDT SUN JUN 12 2016
MNZ060-062-070-078-120800-
DAKOTA-HENNEPIN-GOODHUE-RAMSEY-
220 AM CDT SUN JUN 12 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HENNEPIN...DAKOTA...
GOODHUE AND SOUTHERN RAMSEY COUNTIES THROUGH 300 AM CDT...
AT 219 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MEDICINE LAKE TO OAK CENTER. MOVEMENT WAS
EAST AT 15 MPH.
HALF INCH HAIL IS POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...ST. PAUL...RED WING...BLOOMINGTON...BROOKLYN PARK...
PLYMOUTH...EAGAN...MAPLE GROVE...EDEN PRAIRIE...BURNSVILLE...LAKEVILLE AND
MINNETONKA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 82 AND 88.
INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 210 AND 222...AND
BETWEEN MILE MARKERS 226 AND 241.
U.S. HIGHWAY 12 BETWEEN MILE MARKERS 147 AND 156.
U.S. HIGHWAY 169 BETWEEN MILE MARKERS 118 AND 140.
U.S. HIGHWAY 212 BETWEEN MILE MARKERS 155 AND 162.
U.S. HIGHWAY 61 BETWEEN MILE MARKERS 75 AND 89...AND BETWEEN MILE
MARKERS 91 AND 118...AND NEAR MILE MARKER 132.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
LAT...LON 4466 9332 4479 9333 4481 9351 4489 9352
4491 9373 4518 9352 4490 9299 4489 9302
4477 9301 4477 9288 4473 9276 4457 9255
4454 9231 4446 9224 4445 9243 4437 9243
4436 9255 4420 9255 4420 9259
TIME...MOT...LOC 0719Z 263DEG 13KT 4498 9344 4436 9241
JPCSpecial weather statement, Jun 12, 4:00 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
400 AM CDT SUN JUN 12 2016
MNZ070-078-WIZ024-121000-
DAKOTA-GOODHUE-PIERCE-
400 AM CDT SUN JUN 12 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL DAKOTA...
CENTRAL GOODHUE AND WESTERN PIERCE COUNTIES THROUGH 500 AM CDT...
AT 359 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM PRESCOTT TO OAK CENTER. MOVEMENT WAS
NORTHEAST AT 5 MPH.
HALF INCH HAIL IS POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RED WING...RIVER FALLS...HASTINGS...PRESCOTT...WELCH...BAY CITY...
FRONTENAC...DIAMOND BLUFF...WACOUTA...BELLECHESTER...FRONTENAC STATE PARK
AND HAGER CITY.
THIS INCLUDES U.S. HIGHWAY 61 BETWEEN MILE MARKERS 75 AND 104...AND
BETWEEN MILE MARKERS 112 AND 117.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
LAT...LON 4472 9293 4475 9286 4475 9281 4478 9280
4485 9265 4454 9230 4450 9230 4446 9224
4445 9243 4437 9243 4437 9251
TIME...MOT...LOC 0859Z 221DEG 6KT 4472 9280 4437 9238
JPCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:20 AM CDT | Special Weather Statement | MPX | Dakota, Goodhue, Hennepin | 40 min |
| Jun 12, 4:43 AM CDT | Flash Flood Warning | MPX | Goodhue | 4 hr |
| Jun 12, 5:06 AM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 39 min |
| Jun 12, 5:21 AM CDT | Special Weather Statement | MPX | Washington | 69 min |
| Jun 12, 3:11 PM CDT | Severe Thunderstorm Warning | MPX | Stevens | 64 min |
| Jun 12, 3:48 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stevens | 42 min |
| Jun 12, 4:29 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope | 61 min |
| Jun 12, 5:18 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stearns, Todd | 57 min |
| Jun 12, 5:48 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Stearns | 57 min |
| Jun 12, 6:40 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 50 min |
| Jun 12, 6:45 PM CDT | Special Weather Statement | MPX | Kandiyohi | 60 min |
| Jun 12, 6:56 AM CDT | Special Weather Statement | MPX | Saint Croix | 34 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.